Alert archive / Kentucky / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Apr 6, 2011, 5:30 AM CDT for 4 states. It took effect at Apr 6, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 5:30 AM CDT (10:30 UTC)
- In effect from
- Apr 6, 2011, 12:00 PM CDT
- Expired
- Apr 6, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
All 60 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 39 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3164 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501 WWUS83 KPAH 061030 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 530 AM CDT WED APR 6 2011 .STRONG SOUTH TO SOUTHWEST WINDS AND RELATIVE HUMIDITIES AT OR BELOW 25 PERCENT WILL CAUSE DANGEROUS FIRE WEATHER CONDITIONS TODAY...MAINLY DURING THE AFTERNOON HOURS. MOZ076-086-087-098-100-106>112-114-061830- /O.NEW.KPAH.FW.W.0003.110406T1700Z-110407T0000Z/ PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 530 AM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR SOUTHEAST MISSOURI... * WIND...SOUTHWEST WINDS WILL AVERAGE 15 TO 25 MPH TODAY. * MINIMUM RELATIVE HUMIDITY LEVELS WILL FALL TO 25 PERCENT OR LOWER OVER SOUTHEAST MISSOURI. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
086 WWUS83 KPAH 061309 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 809 AM CDT WED APR 6 2011 .STRONG SOUTH TO SOUTHWEST WINDS AND RELATIVE HUMIDITIES AT OR BELOW 25 PERCENT WILL CAUSE DANGEROUS FIRE WEATHER CONDITIONS TODAY...MAINLY DURING THE AFTERNOON HOURS. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-062115- /O.EXA.KPAH.FW.W.0003.110406T1700Z-110407T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD- 809 AM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT. THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WIND...SOUTHWEST WINDS WILL AVERAGE 15 TO 25 MPH TODAY. * MINIMUM RELATIVE HUMIDITY LEVELS WILL FALL TO 25 PERCENT OR LOWER OVER SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOZ076-086-087-098-100-106>112-114-062115- /O.CON.KPAH.FW.W.0003.110406T1700Z-110407T0000Z/ PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 809 AM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT. * WIND...SOUTHWEST WINDS WILL AVERAGE 15 TO 25 MPH TODAY. * MINIMUM RELATIVE HUMIDITY LEVELS WILL FALL TO 25 PERCENT OR LOWER OVER SOUTHEAST MISSOURI. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KS/JP
130 WWUS83 KPAH 062352 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 652 PM CDT WED APR 6 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 098-100-106>112-114-070100- /O.EXP.KPAH.FW.W.0003.000000T0000Z-110407T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON- WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 652 PM CDT WED APR 6 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... HUMIDITY WILL RISE THROUGH THE EVENING...AND WINDS WILL DECREASE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Apr 6, 4:03 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 6, 4:03 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 403 AM CDT WED APR 6 2011 .DISCUSSION... MAIN CONCERN FOR TODAY IS THE INTERPLAY OF WINDS AND DEWPOINTS..WITH RESPECT TO FIRE WEATHER CONCERNS. /SEE FIRE WEATHER SECTION/. THIS CONCERN WAS STILL BEING DISCUSSED AS OF PRESS TIME AND MAY BE REVISITED AGAIN BEFORE DAYBREAK. OTHERWISE...THICKNESSES/WARM AIR ADVECTION WILL INCREASE TODAY AND THURSDAY AS LOW AMPLITUDE RIDGE FLATTENS OUT ACROSS THE WFO PAH FORECAST AREA. THE TRANSLATION OF THE RIDGE TO A MORE ZONAL FLOW LATER IN THE DAY WILL SET UP AN IMPLIED BAROCLINIC ZONE TO THE WEST WITH PRESSURE FIELDS LOWERING ACROSS OK AND MO. THIS WILL LEAD TOWARD THE DEVELOPMENT OF A VERY WEAK AND DRY COLD FRONT JUST NORTH OF THE WFO PAH FORECAST AREA...ALLOWING FOR A SLIGHT POOLING OF DEWPOINTS DURING THE AFTERNOON AND EVENING HOURS. THIS BOUNDARY WILL REMAIN QUASI-STATIONARY ALONG THE NORTHERN EDGE OF THE WFO PAH FORECAST AREA INTO THURSDAY AFTERNOON AND EVENING...WHEN WEAK CHANNELED VORTICITY WILL MOVE OVER THE FRONTAL BOUNDARY. GEN THE DIFFERENTIAL HEATING AND MORE UNSTABLE THERMODYNAMICS ALOFT WITH EACH DISTURBANCE...A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUES TO REMAIN THE THE FORECAST FOR THURSDAY AFTERNOON AND NIGHT...AND ACROSS SOUTHWEST INDIANA EARLY FRIDAY MORNING. BY FRIDAY AFTERNOON...BRIEF RIDGING ALOFT WILL INHIBIT ANY SIGNIFICANT CONVECTION THROUGH FRIDAY EVENING. AS THE MAIN CLOSED LOW OVER THE WESTERN U.S. STARTS TO PROGRESS EAST ON SATURDAY...THE FRONTAL BOUNDARY AND BAROCLINIC ZONE WILL BE PUSHED FURTHER SOUTH INTO THE WFO PAH FORECAST AREA...INCREASING POPS/WEATHER SLIGHTLY FROM NORTH TO SOUTH. BY SATURDAY NIGHT INTO SUNDAY MORNING...SHARP RIDGING WILL PUSH AND REFORM THE FRONTAL BOUNDARY BACK WEST CLOSER TO THE EASTERN EDGE OF THE UPPER TROUGH/CLOSED LOW. AS THE LARGE CLOSED LOW IN THE WEST BEGINS TO MOVE INTO THE CENTRAL PLAINS BY MIDDAY SUNDAY...DEFORMATION/LIFT SHOULD INCREASE MARKEDLY...MAKING THE ATMOSPHERE SIGNIFICANTLY MORE UNSTABLE SUNDAY AFTERNOON AND EVENING. THE GFS/ECMWF ARE INDICATING TIMING DIFFERENCE WITH THE MOVEMENT OF THE LARGE CLOSED LOW TOWARD THE WFO PAH FORECAST AREA...SO A TIMING ADJUSTMENT WAS MADE TO SPLIT THE DIFFERENCE IN SPEED/MOVEMENT AND INTENSITY OF THE SYSTEM. FOR NOW...THE HIGHEST POPS/WEATHER/SEVERE POTENTIAL HAVE BEEN SHIFTED TOWARD SUNDAY NIGHT VS. LATE SUNDAY AFTERNOON. THE MAIN FRONTAL PASSAGE WILL LIKELY MOVE THROUGH THE AREA OVERNIGHT SUNDAY INTO EARLY MONDAY. && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. WINDS WILL BE THE MOST NOTABLE PARAMETER AS THEY INCREASE AFTER 13Z TO 15Z TO 15 TO 20 KTS WITH GUSTS AS HIGH AS 30 KTS BY LATE MORNING THROUGH THE AFTERNOON. WIND VALUES SHOULD SETTLE TO NEAR 10 KNOTS BY SUNSET AND AVERAGE 5 TO 10 KNOTS TONIGHT. && .FIRE WEATHER... THERE IS AN ELEVATED FIRE WEATHER CONCERN FOR TODAY YET IT APPEARS WE WILL FALL JUST SHORT OF CRITERIA FOR A RED FLAG WARNING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE IN THE UPPER 20S TO AROUND 30 PERCENT WHILE 20 FOOT SUSTAINED WINDS SHOULD AVERAGE MORE THAN 15 MPH...BEFORE DIMINISHING LATE THIS AFTERNOON AS DEWPOINTS EDGE UPWARD. IN ADDITION...RECENT RAINS HAVE ALLOWED FOR SOME GREEN UP OF VEGETATION. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 6, 5:05 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 505 AM CDT WED APR 6 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 505 AM CDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WINDS WILL BE GUSTING TO NEAR 30 MPH TODAY AND ALONG WITH RELATIVE HUMIDITIES AT OR BELOW 30 PERCENT WILL POSE AN ELEVATED FIRE HAZARD. STRONG SOUTH TO SOUTHWEST WINDS WILL ALSO POSE A BOATING HAZARD ON AREA LAKES AND RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT INTO SATURDAY WITH ANOTHER CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY NIGHT. THE BEST CHANCE FOR STRONG TO SEVERE STORMS IS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD STAY TUNED TO THE LATEST FORECASTS AND UPDATES WITH REGARD TO POTENTIALLY SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY NIGHT.
Nearby
Red Flag Warnings in Kentucky, 2011Red Flag Warnings in Illinois, 2011Red Flag Warnings in Missouri, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.